MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 27"(70CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 27"(70CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J365H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure patient symptoms ¿ describe the manifestation of reaction (location, severity, appearance, systemic or local reaction) does the patient have known allergic history to medical device, food or medications? was there any allergy testing performed? if yes, results? did the patient experience an infection? if yes, were cultures performed? were there any pre-existing signs / symptoms of active infection prior to surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? other relevant patient history / concomitant medications.Lot #.What is physician¿s opinion as to the etiology of or contributing factors to this event.What is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent an open heart procedure on (b)(6) 2018 and suture was used to close the incision site, close to the fascia.On (b)(6) 2018, the patient returned to the doctor, complaining of an allergic reaction around the incision site.To prevent the infection from spreading to other layers of skin, the patient was prescribed antibiotics.Additional information has been requestion.

Brand Name
VICRYL SUTURE 27"(70CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7493000
Report Number2210968-2018-72637
Device Sequence Number16192030
Product Code GAM
UDI-Device Identifier10705031039339
UDI-Public10705031039339
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ365H
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;